Alert archive / Tennessee / Frost Advisories in 2011
Frost Advisory 5, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Oct 1, 2011, 3:34 PM EDT for 4 counties in Tennessee. It took effect at Oct 2, 2011, 3:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 3:34 PM EDT (19:34 UTC)
- In effect from
- Oct 2, 2011, 3:00 AM EDT
- Expired
- Oct 2, 2011, 10:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Morristown, TN
Counties Campbell County, TN, Claiborne County, TN, Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 78 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
719 WWUS74 KMRX 011934 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 334 PM EDT SAT OCT 1 2011 ...AREAS OF FROST EXPECTED OVER THE NORTHERN CUMBERLAND PLATEAU TOWARDS SUNRISE... .AN UNSEASONABLY COLD AIR MASS WILL AID IN THE DEVELOPMENT OF AREAS OF FROST TOWARDS SUNRISE ON THE NORTHERN CUMBERLAND PLATEAU. LINGERING CLOUDS MAY PREVENT THIS FROST FROM BECOMING TOO WIDESPREAD...BUT CLEARING SKIES ARE POSSIBLE TOWARDS SUNRISE WHICH WOULD LEAD TO THE DEVELOPMENT OF WIDESPREAD FROST. TNZ012>014-035-020400- /O.NEW.KMRX.FR.Y.0005.111002T0700Z-111002T1400Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG 334 PM EDT SAT OCT 1 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM SUNDAY. * EVENT...AREAS OF FROST ARE EXPECTED TO DEVELOP TOWARDS SUNRISE ON SUNDAY MORNING. CLOUDS MAY PREVENT THIS FROST FROM BECOMING TOO WIDESPREAD...BUT CLEARING SKIES WILL BE POSSIBLE TOWARDS SUNRISE WHICH SHOULD AID IN THE DEVELOPMENT OF WIDESPREAD FROST. * TIMING...DURING THE EARLY MORNING HOURS AROUND SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ DMG
2 follow-up statements
401 WWUS74 KMRX 020201 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1001 PM EDT SAT OCT 1 2011 ...AREAS OF FROST EXPECTED OVER THE NORTHERN CUMBERLAND PLATEAU TOWARDS SUNRISE... .AN UNSEASONABLY COLD AIR MASS WILL AID IN THE DEVELOPMENT OF AREAS OF FROST TOWARDS SUNRISE ON THE NORTHERN CUMBERLAND PLATEAU. LINGERING CLOUDS MAY PREVENT THIS FROST FROM BECOMING TOO WIDESPREAD...BUT CLEARING SKIES ARE POSSIBLE TOWARDS SUNRISE WHICH WOULD LEAD TO THE DEVELOPMENT OF WIDESPREAD FROST. TNZ012>014-035-021015- /O.CON.KMRX.FR.Y.0005.111002T0700Z-111002T1400Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG 1001 PM EDT SAT OCT 1 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT SUNDAY... * EVENT...AREAS OF FROST ARE EXPECTED TO DEVELOP TOWARDS SUNRISE ON SUNDAY MORNING. CLOUDS MAY PREVENT THIS FROST FROM BECOMING TOO WIDESPREAD...BUT CLEARING SKIES WILL BE POSSIBLE TOWARDS SUNRISE WHICH SHOULD AID IN THE DEVELOPMENT OF WIDESPREAD FROST. * TIMING...DURING THE EARLY MORNING HOURS AROUND SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
601 WWUS74 KMRX 020719 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 319 AM EDT SUN OCT 2 2011 ...AREAS OF FROST EXPECTED OVER THE NORTHERN CUMBERLAND PLATEAU TOWARDS SUNRISE... .AN UNSEASONABLY COLD AIR MASS AND CLEARING SKIES WILL AID IN THE DEVELOPMENT OF AREAS OF FROST TOWARDS SUNRISE ON THE NORTHERN CUMBERLAND PLATEAU. TNZ012>014-035-021400- /O.CON.KMRX.FR.Y.0005.000000T0000Z-111002T1400Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG 319 AM EDT SUN OCT 2 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * EVENT...AREAS OF FROST ARE EXPECTED THIS MORNING...AS TEMPERATURES FALL INTO THE 30S. THE CHANCE OF FROST WILL BE GREATEST IN VALLEYS. * TIMING...DURING THE EARLY MORNING HOURS AROUND SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ DGS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Oct 1, 2:55 PM EDT, 39 minutes earlier.
Area forecast discussion, Oct 1, 2:55 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
255 PM EDT SAT OCT 1 2011
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A LARGE DOME OF HIGH PRESSURE CENTERED OVER THE UPPER
MS RIVER VALLEY...WITH AN UNSEASONABLY COLD AIR MASS OVER THE
FORECAST AREA. SATELLITE IMAGERY REVEALS AN EXTENSIVE AREA OF CLOUDS
OVER THE UPPER OHIO RIVER VALLEY AND CENTRAL APPALACHIANS ASSOCIATED
WITH A CUT-OFF UPPER-LEVEL LOW CENTERED OVER THE MID ATLANTIC REGION.
THIS UPPER LOW IS PROGGED LINGER OVER THE MID ATLANTIC REGION
THROUGH MONDAY NIGHT...BRINGING AN EXTENDED PERIOD OF CLOUDS AND A
FEW LIGHT SHOWERS MAINLY OVER THE NORTHERN HALF OF THE FORECAST
AREA. 850 MB TEMPS ARE PROGGED TO FALL BELOW FREEZING TONIGHT OVER
SOUTHWEST VA AND NORTHEAST TN...BUT MODEL SOUNDINGS INDICATE THAT
THE SATURATION REGION FOR PRECIP INITIATION MAY REMAIN WARM ENOUGH
(AROUND -5 C) FOR ANY PRECIP IN THE HIGHER ELEVATIONS TO HAVE A HARD
TIME CHANGING OVER TO SNOW. IN EITHER CASE...ONLY A DUSTING OF SNOW
ACCUMULATIONS SEEMS POSSIBLE SINCE THE GROUND TEMPS SHOULD ALSO BE
FAIRLY WARM. TEMPS ARE EXPECTED TO FALL INTO THE 30S TONIGHT AND
AGAIN SUNDAY NIGHT OVER MUCH OF THE FORECAST AREA...WHICH MAY LEAD
TO THE DEVELOPMENT OF SOME FROST AROUND SUNRISE EACH MORNING. THE
AMOUNT OF CLOUDS WILL COMPLICATE THIS POSSIBILITY...SO FOR NOW...
WILL ONLY MENTION PATCHY FROST FOR MOST AREAS. HOWEVER...WILL ISSUE
A FROST ADVISORY ACROSS THE NORTHERN CUMBERLAND PLATEAU WHERE FROST
MAY BE MORE WIDESPREAD. WILL NOT ISSUE A FREEZE WARNING FOR THE
MOUNTAINS SINCE ANY FREEZING TEMPS SHOULD MAINLY AFFECT THE HIGHEST
ELEVATION ABOVE 4500 FEET...BUT WILL CONTINUE THE SPECIAL WEATHER
STATEMENT TO ADDRESS THESE COLD WEATHER ISSUES. AS FOR TEMPS...GFS
AND NAM GUIDANCE NUMBERS ARE IN GENERAL AGREEMENT THROUGH MONDAY
NIGHT...BUT WILL COMPROMISE WHERE DIFFERENCES ARE NOTED.
.LONG TERM (TUESDAY THROUGH SATURDAY)...QUIET EXTENDED PERIOD ON TAP
WITH A STRONG RIDGE OF HIGH PRESSURE BUILDING IN. THIS WILL KEEP
CONDITIONS DRY WITH ONLY A FEW CLOUDS AND ALLOW TEMPERATURES TO WARM
TO NEAR SEASONAL LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 41 66 42 72 47 / 0 0 0 0 0
KNOXVILLE AIRPORT, TN 38 61 39 67 44 / 10 0 0 0 0
OAK RIDGE, TN 38 60 39 66 44 / 10 0 0 0 0
TRI CITIES AIRPORT, TN 38 57 39 63 41 / 20 20 20 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...FROST ADVISORY FROM 3 AM TO 10 AM EDT SUNDAY FOR THE FOLLOWING
ZONES: CAMPBELL...CLAIBORNE...MORGAN...SCOTT TN.
VA...NONE.
&&
DMG/MJBHazardous weather outlook, Oct 1, 3:22 AM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 322 AM EDT SAT OCT 1 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-020730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 322 AM EDT SAT OCT 1 2011 /222 AM CDT SAT OCT 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY COOL AIR WILL CONTINUE TO FLOW INTO THE REGION TODAY BEHIND A STRONG COLD FRONT.BREEZY CONDITIONS ARE ALSO EXPECTED TODAY...WITH NORTHWEST WINDS IN THE MOUNTAINS BETWEEN 15 AND 25 MPH WITH HIGHER GUSTS. SCATTERED TO ISOLATES SNOW SHOWERS WILL BE POSSIBLE IN THE HIGHER ELEVATIONS OF NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA TONIGHT...BUT ANY ACCUMULATIONS WILL BE VERY LIGHT. OVERNIGHT LOWS WILL DIP INTO THE 30S OVER PARTS OF SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE TONIGHT...AS WELL AS THE HIGHER TERRAIN AREAS OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. POCKETS OF SUB-FREEZING TEMPERATURES ARE POSSIBLE IN SHELTERED VALLEYS AND IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOW TEMPERATURES SUNDAY NIGHT ARE EXPECTED TO FALL INTO THE 30S AGAIN ACROSS NORTHERN AND CENTRAL PORTIONS OF THE TENNESSEE VALLEY...WITH POCKETS OF SUB-FREEZING TEMPERATURES POSSIBLE IN SHELTERED VALLEYS AND IN THE MOUNTAINS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Tennessee, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.